Alert archive / Louisiana / Gale Warnings in 2011

Gale Warning 5, NWS New Orleans, LA

April 4, 2011

NWS New Orleans, LA issued this gale warning at Apr 4, 2011, 3:32 PM CDT. It took effect at Apr 4, 2011, 7:00 PM CDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 4, 2011, 3:32 PM CDT (20:32 UTC)
In effect from
Apr 4, 2011, 7:00 PM CDT
Expired
Apr 5, 2011, 7:00 AM CDT
In force
12 hr
Issued by
NWS New Orleans, LA

The text

As transmitted, in the capitals the NWS used until 2016.

963 
WHUS74 KLIX 042032
MWWLIX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
332 PM CDT MON APR 4 2011

...HAZARDOUS CONDITIONS EXPECTED OVER THE COASTAL WATERS...

.SOUTHERLY WINDS OF 20 TO 25 KNOTS ARE EXPECTED TO PERSIST TODAY
AND THEN INCREASE AS A COLD FRONT APPROACHES THE AREA. WINDS WILL
BECOME NORTHERLY TONIGHT BEHIND THE FRONT AS HIGH PRESSURE BUILDS
INTO THE AREA. SUSTAINED GALE FORCE WINDS WILL PERSIST UNTIL TUESDAY
MORNING...BUT SHOULD BEGIN TO EASE TUESDAY AFTERNOON.

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-050445-
/O.CON.KLIX.SC.Y.0097.000000T0000Z-110405T0000Z/
/O.UPG.KLIX.GL.A.0003.110405T0000Z-110405T1200Z/
/O.NEW.KLIX.GL.W.0005.110405T0000Z-110405T1200Z/
/O.NEW.KLIX.SC.Y.0098.110405T1200Z-110405T1900Z/
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
FROM 20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-
332 PM CDT MON APR 4 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...
...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT
TUESDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 2 PM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT
TUESDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL
CRAFT ADVISORY IS IN EFFECT FROM 7 AM TO 2 PM CDT TUESDAY. THE
GALE WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY REMAINS
IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* WINDS: SOUTHERLY WINDS 20 TO 25 KNOTS WILL PERSIST THROUGH THIS
  AFTERNOON WITH OCCASIONAL HIGHER GUSTS. WINDS WILL BECOME
  NORTHERLY TONIGHT AND WILL STRENGTHEN TO GALE FORCE WITH GUSTS
  WELL ABOVE GALE FORCE. STRONG WINDS WILL PERSIST THROUGH TUESDAY
  MORNING.

* SEAS: SEAS WILL BUILD TO 5 TO 7 FEET ACROSS THE COASTAL 
  WATERS TODAY WITH WAVES OF 3 TO 5 FEET IN THE LAKES AND 
  SOUNDS. TONIGHT...SEAS WILL BUILD FURTHER...REACHING 8 TO 10 
  FEET ACROSS THE OPEN GULF WATERS WITH WAVES OF 4 TO 6 FEET 
  IN THE LAKES AND SOUNDS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
482 
WHUS74 KLIX 050327
MWWLIX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1027 PM CDT MON APR 4 2011

...GALES SPREADING OVER THE COASTAL WATERS...

.NORTHERLY WINDS OF 30 TO 40 KNOTS WILL SPREAD OVER THE COASTAL
WATERS THROUGH THROUGH THE PRE-DAWN HOURS BEHIND A STRONG COLD
FRONT. WINDS SHOULD EASE THROUGH TUESDAY.

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-051130-
/O.CON.KLIX.GL.W.0005.000000T0000Z-110405T1200Z/
/O.CON.KLIX.SC.Y.0098.110405T1200Z-110405T1900Z/
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
FROM 20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-
1027 PM CDT MON APR 4 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT TUESDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 2 PM CDT
TUESDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT TUESDAY. A SMALL
CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 2 PM CDT TUESDAY. 

* WINDS: NORTHERLY WINDS OF 35 KNOTS WITH GUSTS TO 45 KNOTS ARE
  EXPECTED BEFORE SUNRISE. 

* SEAS: SEAS WILL BUILD TO 4 FEET NEAR SHORE TO 11 FEET WELL
  OFFSHORE. WAVES OF 4 TO 6 FEET ARE EXPECTED IN LAKES AND SOUNDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
759 
WHUS74 KLIX 050830
MWWLIX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
330 AM CDT TUE APR 5 2011

...GALES GRADUALLY WINDING DOWN...

.NORTHERLY WINDS OF 30 TO 40 KNOTS SHOULD EASE THIS MORNING...WITH
WINDS IN ALL MARINE AREAS BELOW 20 KNOTS BY EARLY AFTERNOON. 

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-051630-
/O.CON.KLIX.GL.W.0005.000000T0000Z-110405T1200Z/
/O.CON.KLIX.SC.Y.0098.110405T1200Z-110405T1900Z/
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
FROM 20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-
330 AM CDT TUE APR 5 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING
TO 2 PM CDT THIS AFTERNOON...

A GALE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO
2 PM CDT THIS AFTERNOON. 

* WINDS: NORTHERLY WINDS OF 30 KNOTS WITH GUSTS TO 40 KNOTS ARE
  EXPECTED BEFORE SUNRISE. WINDS SHOULD EASE TO AROUND 20 KNOTS BY
  MID MORNING...WITH CONDITIONS CONTINUING TO EASE BEYOND THAT.

* SEAS: SEAS OF 4 FEET NEAR SHORE TO 11 FEET WELL OFFSHORE WILL
  GRADUALLY SUBSIDE BY LATE MORNING. WAVES OF 4 TO 6 FEET ON LAKES
  AND SOUNDS WILL ALSO SUBSIDE AS THE DAY GOES ON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
578 
WHUS74 KLIX 051216
MWWLIX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
716 AM CDT TUE APR 5 2011

...GALES GRADUALLY WINDING DOWN...

.NORTHERLY WINDS OF 20 TO 30 KNOTS SHOULD EASE THIS MORNING...
WITH WINDS IN ALL MARINE AREAS BELOW 20 KNOTS BY EARLY AFTERNOON.

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-051900-
/O.EXP.KLIX.GL.W.0005.000000T0000Z-110405T1200Z/
/O.CON.KLIX.SC.Y.0098.000000T0000Z-110405T1900Z/
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
FROM 20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-
716 AM CDT TUE APR 5 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM CDT THIS
AFTERNOON...
...GALE WARNING HAS EXPIRED...

THE GALE WARNING IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY
REMAINS IN EFFECT UNTIL 2 PM CDT THIS AFTERNOON. 

* WINDS: NORTHERLY WINDS OF 20 TO 30 KNOTS WILL EASE TO AROUND 20
  KNOTS BY MID MORNING...WITH CONDITIONS CONTINUING TO EASE BEYOND
  THAT.

* SEAS: SEAS OF 4 FEET NEAR SHORE TO 11 FEET WELL OFFSHORE WILL
  GRADUALLY SUBSIDE BY LATE MORNING. WAVES OF 4 TO 6 FEET ON LAKES
  AND SOUNDS WILL ALSO SUBSIDE AS THE DAY GOES ON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this gale warning went out at Apr 4, 11:27 AM CDT, 4 hours 5 minutes earlier.

Area forecast discussion, Apr 4, 11:27 AM CDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1127 AM CDT MON APR 4 2011

.DISCUSSION...OVERALL THINGS ARE GOING ALONG AS EXPECTED. SNDG DID
HAVE A STRONG CAP RIGHT AT H85 AND WE WILL DO AN 18Z SNDG TO SEE HOW
THAT IS DOING. WE HAD A WEIRD FEATURE MOVE IN FROM THE SOUTH OUT OF
THE GULF THAT APPEARED LIKE A GRAVITY WAVE BUT WASNT WHAT YOU WOULD
TYPICALLY CONSIDER A GRAVITY WAVE. IT DID HAVE SUBSIDENCE ON THE
BACK SIDE WHICH HELPED CLEAR OUT SOME OF THE CLOUDS. THE ADDITIONAL
HEATING FROM MORE SUN REACHING THE SFC HAS MADE IT EASIER FOR THE
STRONGER WINDS TO MIX DOWN TO THE SFC AND WITH WINDS BECOMING MORE
UNIDIRECTIONAL WITH TIME WE SHOULD HAVE NO PROBLEM MIXING DOWN QUITE
A BIT OF WIND GUSTS NEAR THE 35 TO 40 MPH RANGE POSSIBLY EVEN
HIGHER. WITH WINDS ALREADY SUSTAINED IN THE 20 TO 25 MPH RANGE IN
ABOUT HALF OF THE CWA AND HIGHER WINDS EXPECTED THIS AFTERNOON WE
HAVE ISSUED A WIND ADV FOR ALL OF THE CWA THROUGH 00Z. AS FOR THE
SVR ASPECT...AS OF YET THINKING IS STILL THE SAME. WE ARE CURRENTLY
GETTING A LOT OF SUN SO WE MAY BECOME MORE UNSTABLE THAN INITIALLY
EXPECTED BUT WE ARE STILL LIKELY GOING TO HAVE TO WAIT ON THE FRONT
AND TROUGH TO GET CONVECTION GOING AND THIS SHOULD BEGIN B/T 17-19Z.
CAP IS STILL AN ISSUE BUT THIS CAP WILL ERODE AS THE DAY WEARS ON SO
EXPECT TO SEE MUCH MORE ACTIVITY ALONG THE FRONT THIS AFTN. CURRENT
TIMING OF CONVECTION/FRONT NEAR BTR AROUND 19Z PUSHING TO I55 AROUND
20-22Z...AND THEN THE SOUTH SHORE AND MS COAST B/T 21-00Z. NPW FOR
THE WIND ADV IS ALREADY OUT AND ZONES AND GRIDS WILL BE OUT SHORTLY.
/CAB/

&&

.SYNOPSIS...
LATEST UPPER AIR ANALYSIS SHOWED THE TROUGH AXIS HUDSON BAY TO
NORTHERN NEW MEXICO. JET ANALYSIS AT 250MB SHOWED A 100 TO 110 KTS
JET STREAK OF 130 KTS FROM TEXAS PANHANDLE TO WISCONSIN AND
ANOTHER JET STREAK ON THE BACK SIDE OF THE TROUGH FROM WEST
MONTANA TO NORTH UTAH. REGIONAL PW PLOTS SHOWED GENERALLY AROUND
AN INCH TO 1.3 FROM EASTERN OKLAHOMA TO TEXAS/LOUISIANA COAST.
SURFACE ANALYSIS SHOWED THE DEEP 988MB LOW OVER LAKE MICHIGAN WITH
THE TRAILING FRONT SOUTHWEST THROUGH SOUTHEAST MISSOURI TO NORTH
CENTRAL TEXAS

&&

.PREV DISCUSSION.../ISSUED AT 343 AM CDT MON APR 4 2011/

SHORT TERM...TODAY AND TONIGHT...
AS THE MAIN WEATHER FEATURE APPROACHES THE FORECAST AREA WITHIN 12
TO 24 HOURS PERIOD...SHORT RANGE MODELS ARE IN AGREEMENT WITH
TIMING. PRESSURE GRADIENT WILL TIGHTENED AS THE SYSTEM MOVES EAST
TODAY. IN ADDITION...PW VALUES WILL INCREASE UP TO 1.7 INCHES
ALONG THE TROUGH AXIS THIS AFTERNOON. LOW LEVEL JET IS EXPECTED
TO DEVELOP FROM TENNESSEE TO SOUTHWEST LOUISIANA WITH THE
STRONGEST WINDS OVER WEST TENNESSEE AND MISSISSIPPI DELTA. GFS
REVEALED BL WINDS INCREASING UP TO 25 KNOTS OVER SOUTHWEST
MISSISSIPPI BY 18Z...STRONGEST FOR THE FORECAST AREA. WIND
ADVISORY HAVE BEEN POSTED NORTH OF THE AREA WITH THESE SOUTH WINDS
AND THINKING 80 TO 90 PERCENT OF BL WINDS WILL LIKELY MIX DOWN TO
THE SURFACE AND YIELD WINDS OF 20 TO 25 MPH WITH UP TO 35 MPH OVER
NORTHWEST ZONES...JUST BELOW WIND ADVISORY. AS THE MAIN TROUGH
MOVES EAST...IT WILL REMAIN POSITIVELY TILTED...KEEPING THE
WAVELENGTH LONG AND THE WINDOW SMALL FOR VEERING WINDS WITH HEIGHT
TODAY. WINDS WILL VEER LESS WITH HEIGHT ALONG THE FRONT. WB ZERO
WAS 10300 FEET AT 00Z AND SHOULD INCREASE TO 12000 FEET WITH
STRONG WAA THIS MORNING THROUGH THIS AFTERNOON. IN ADDITION...5H
TEMP WAS -11C AT 00Z AND SHOULD DECREASE TO -13C. SIGNIFICANT
FORCING WILL BE NEEDED TO PRODUCE HAIL STORMS AND SURFACE HEATING
WILL BE PRESENT FOR STRONG UPWARD VERTICAL MOTION NEEDED FOR HAIL
STORMS. THE MAIN THREAT WILL BE DAMAGING WINDS AS SIGNIFICANT
SPEED SHEAR WILL BE PRESENT THIS AFTERNOON AND EVENING ACROSS THE
FORECAST AREA. STRONG VORT MAX ASSOCIATED WITH THE SYSTEM WILL
SWING ACROSS THE NORTH LOUISIANA AND MISSISSIPPI TONIGHT PRODUCING
A SHARP DECREASE IN THICKNESS LAYERS ACROSS THE FORECAST AREA
AFTER THE FRONTAL PASSAGE. WATER TEMPS ON TIDAL LAKES HAVE CLIMBED INTO
THE MID 70S AND 90 TO 95 PERCENT OF THE BL WINDS BEHIND THE FRONT
WILL MIX DOWN TO THE SURFACE SOUTH OF THESE LAKES. THEREFORE...WILL
MAINTAIN A WIND ADVISORY THIS EVENING. 18

LONG TERM...TUESDAY THROUGH SUNDAY...
TEMPS WILL RESPOND DOWNWARD BELOW NORM TUESDAY AND
WEDNESDAY. THE MAIN TROUGH WILL QUICKLY SHIFT EAST AS A BROAD
RIDGE MOVES OVER THE AREA BY WEDNESDAY. RIDGE WILL CONTINUE TO
SHIFT EAST AS A WEAK TROUGH MOVES ACROSS THE MID MISSISSIPPI
VALLEY THURSDAY INTO FRIDAY. ZONAL FLOW WILL KEEP DEEP MOISTURE
FROM COMING BACK BUT ASSOCIATED DISTURBANCE MAY PRODUCE ISOLATED
CONVECTION ACROSS THE NORTH ZONES LATE THURSDAY INTO FRIDAY.
ANOTHER SYSTEM...SLIGHT STRONGER...WILL BRING A FRONT INTO THE
AREA LATE SUNDAY. 18

&&

.AVIATION...
MAINLY MVFR CEILINGS THIS MORNING WITH THE EXCEPTION OF KGPT WHERE
CLOUD COVER HAS NOT REACHED YET. THIS SHOULD OCCUR IN THE NEXT FEW
HOURS. EXPECT MVFR CONDITIONS TO BE THE PREDOMINANT CONDITION UNTIL
AFTER FRONTAL PASSAGE THIS EVENING. CARRYING CONVECTION IN A 4 HOUR
WINDOW JUST AHEAD OF THE COLD FRONTAL PASSAGE. MAIN ISSUE ASIDE FROM
THE CEILINGS WILL BE WINDS. EXPECT ALL TERMINALS TO BE AFFECTED BY
GUSTS ABOVE 25 KNOTS BY MID DAY...AND SOME GUSTS ABOVE 40 KNOTS
POSSIBLE WITH THUNDERSTORMS. IN ADDITION...WINDS BEHIND THE COLD
FRONT WILL BE IN THE 25 TO 35 KNOT RANGE FOR A TIME IN PROXIMITY TO
LAKE PONTCHARTRAIN AT KMSY AND KNEW. WINDS WILL CONTINUE GUSTY
THROUGH 12Z TUESDAY AT KMSY AND KNEW...BUT SUBSIDE BETWEEN 06Z AND
12Z ELSEWHERE. 35
&&

.MARINE...
WINDS HAVE RESPONDED SLOWER THAN EXPECTED OVERNIGHT...GENERALLY IN
THE 15 KNOT RANGE WHICH IS MORE TYPICAL OF EXERCISE CAUTION
CONDITIONS. THAT BEING SAID...WINDS ARE EXPECTED TO INCREASE OVER
THE NEXT 6 HOURS OR SO TO ADVISORY RANGE...SO WILL LEAVE ADVISORY IN
PLACE. STILL LOOKS BORDERLINE FOR A GALE WARNING AND WILL RIDE WITH
WATCH FOR ONE MORE PACKAGE. WINDS SHOULD RAPIDLY DIMINISH AFTER 18Z
TUESDAY. SEAS MAY GET AS HIGH AS 8 TO 10 FEET OVER THE OUTER WATERS
AFTER FRONTAL PASSAGE...BUT SHOULD QUICKLY SUBSIDE BY TUESDAY
EVENING. 35

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  84  42  67  41 /  80  40   0   0
BTR  84  45  69  43 /  80  40   0   0
ASD  86  48  69  41 /  60  70   0   0
MSY  86  53  67  51 /  60  60   0   0
GPT  85  50  67  44 /  40 100   0   0
PQL  83  49  65  39 /  40 100   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
     ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
     FELICIANA...IBERVILLE...LIVINGSTON...LOWER
     JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER
     TERREBONNE...POINTE COUPEE...ST. HELENA...ST. JAMES...ST.
     JOHN THE BAPTIST...ST. TAMMANY...TANGIPAHOA...UPPER
     LAFOURCHE...UPPER TERREBONNE...WASHINGTON...WEST BATON
     ROUGE...AND WEST FELICIANA.

     WIND ADVISORY UNTIL 7 AM TUESDAY FOR THE FOLLOWING ZONES: LOWER
     ST. BERNARD...ORLEANS...ST. CHARLES...UPPER
     JEFFERSON...UPPER PLAQUEMINES...AND UPPER ST. BERNARD.

GM...GALE WATCH FROM 7 PM MONDAY TO 7 AM TUESDAY FOR THE FOLLOWING
     ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
     FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
     FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
     THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE PORT FOURCHON TO LOWER
     ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
     FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS
     OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
     BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

     SMALL CRAFT ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
     BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM
     BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
     FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
     THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE PORT FOURCHON TO LOWER
     ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
     FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS
     OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
     BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

MS...WIND ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
     AMITE...HANCOCK...HARRISON...JACKSON...PEARL
     RIVER...PIKE...WALTHALL...AND WILKINSON.

GM...GALE WATCH FROM 7 PM MONDAY TO 7 AM TUESDAY FOR THE FOLLOWING
     ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
     FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
     FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
     THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE PORT FOURCHON TO LOWER
     ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
     FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS
     OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
     BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

     SMALL CRAFT ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
     BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM
     BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
     FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
     THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE PORT FOURCHON TO LOWER
     ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
     FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS
     OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
     BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

&&
Hazardous weather outlook, Apr 4, 5:04 AM CDT, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
504 AM CDT MON APR 4 2011

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040-
046>050-056>070-MSZ068>071-077-080>082-041700-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
FROM 20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-
PEARL RIVER-HANCOCK-HARRISON-JACKSON-
504 AM CDT MON APR 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS THE ENTIRE
OUTLOOK AREA THIS AFTERNOON AND THIS EVENING. ISOLATED TO
SCATTERED THUNDERSTORMS ARE EXPECTED TO AFFECT THE AREA TODAY
AHEAD OF AN APPROACHING COLD FRONT. A FEW OF THESE THUNDERSTORMS
WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING STRAIGHT LINE WINDS.
IN ADDITION...LARGE HAIL AND A TORNADO OR TWO ARE POSSIBLE ACROSS
THE THIS AFTERNOON AND THIS EVENING.

AS THE COLD FRONT MOVES THROUGH THE AREA...IT WILL BE ACCOMPANIED
BY A STRONG SQUALL LINE WITH NUMEROUS THUNDERSTORMS...SOME OF
WHICH WILL BE STRONG TO SEVERE. THE MAIN THREAT FROM THESE
THUNDERSTORMS WILL BE DAMAGING STRAIGHT LINE WINDS...THOUGH LARGE
HAIL AND ISOLATED TORNADOES WILL REMAIN POSSIBLE. THE MOST LIKELY
TIMING FOR SEVERE WEATHER APPEARS TO BE IN THE AFTERNOON AND
EVENING HOURS. THE THREAT OF SEVERE WEATHER SHOULD END BY LATE
EVENING AS THE FRONT MOVES EAST OF THE AREA.

MARINE...
SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO DEVELOP IN
ADVANCE OF THE COLD FRONT BY THIS MORNING THROUGH TONIGHT. IN
ADDITION...A GALE WATCH IS IN EFFECT FOR THIS EVENING THROUGH
TONIGHT FOR STRONG NORTH WINDS AFTER THE FRONTAL PASSAGE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MARINE...
SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO CONTINUE EARLY
TUESDAY. OTHERWISE...HAZARDOUS WEATHER IS NOT ANTICIPATED MONDAY
THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND THIS EVENING IN
SUPPORT OF SEVERE WEATHER OPERATIONS. STORM SPOTTERS AND MEMBERS
OF THE EMERGENCY MANAGEMENT COMMUNITY SHOULD CONTINUE TO MONITOR
FUTURE FORECASTS CONCERNING THE POTENTIAL FOR SEVERE WEATHER TODAY.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 3:32 PM CDTSmall Craft AdvisoryLIX22 hr
Apr 4, 4:31 PM CDTSevere Thunderstorm WarningLIXPointe Coupee, West Feliciana74 min
Apr 4, 5:36 PM CDTSevere Thunderstorm WarningLIXAscension, East Baton Rouge, Iberville, Livingston, West Baton Rouge54 min
Apr 4, 5:45 PM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, East Feliciana, Saint Helena, West Baton Rouge60 min
Apr 4, 6:03 PM CDTSevere Thunderstorm WarningLIXEast Feliciana, Saint Helena, Tangipahoa, Washington42 min
Apr 4, 6:08 PM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, Livingston, Saint Helena, Saint Tammany, Tangipahoa, Washington67 min
Apr 4, 6:24 PM CDTTornado WarningLIXLivingston, Tangipahoa36 min
Apr 4, 6:34 PM CDTSpecial Marine WarningLIX116 min
Apr 4, 6:34 PM CDTSevere Thunderstorm WarningLIXAscension, Assumption, Livingston, Saint Charles, Saint James, Saint John the Baptist and 1 more41 min
Apr 4, 6:47 PM CDTTornado WarningLIXAssumption, Lafourche, Saint Charles, Saint James, Saint John the Baptist28 min
Apr 4, 6:51 PM CDTSevere Thunderstorm WarningLIXSaint Tammany, Tangipahoa, Washington54 min
Apr 4, 5:20 PM CDTSevere Thunderstorm WarningLIXAmite, Wilkinson55 min
Apr 4, 5:47 PM CDTSevere Thunderstorm WarningLIXPike, Walthall58 min

Nearby

Gale Warnings in Louisiana, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.